Alert archive / Indiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 51, NWS Northern Indiana

May 22, 20114 counties in Indiana

NWS Northern Indiana issued this severe thunderstorm warning at May 22, 2011, 4:44 PM CDT for 4 counties in Indiana. It was in force for 61 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 22, 2011, 4:44 PM CDT (21:44 UTC)
Expired
May 22, 2011, 5:45 PM CDT
In force
61 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
0.5 in
Wind
60.0 mph

Counties LaPorte County, IN, Marshall County, IN, Saint Joseph County, IN, Starke County, IN

The radar

The Northern Indiana radar (KIWX), 69 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 22, 5:00 PM CDTTSTM WND GST 542 Ese Brems, IN
May 22, 5:36 PM CDTTSTM WND DMGPlymouth, INLARGE TREE DOWN ON A CAR ON MICHIGAN STREET...TIME ESTIMATED FROM RADAR.
May 22, 5:37 PM CDTTSTM WND GST 555 Sw Inwood, IN
May 22, 5:40 PM CDTTSTM WND DMG2 Ene Bremen, INSEVERAL CAMPERS DESTORYED OR BLOWN OFF BLOCKS AT A CAMPGROUND
May 22, 5:40 PM CDTTSTM WND DMG3 Ene Bremen, INFIVE CAMPERS OVERTURNED...SEVERAL OTHERS SUSTAINED SOME DAMAGE OR BLOWN OFF BLOCKS AT A CAMPGROUND
May 22, 5:47 PM CDTTSTM WND DMGMishawaka, INLARGE TREES DOWN ON LINCOLNWAY EAST. ROADS ARE BLOCKED...TIME ESTIMATED FROM RADAR
May 22, 5:49 PM CDTTSTM WND DMG2 Ene Bremen, INSEVERAL CAMPERS DESTORYED OR BLOWN OFF BLOCKS AT A CAMPGROUND

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 52 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 22, 4:32 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 9.7 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2011-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2011-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -98 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1465 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
-98 m²/s²
0-3 km storm-relative helicity
133 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

977 
WUUS53 KIWX 222144
SVRIWX
INC091-099-141-149-222245-
/O.NEW.KIWX.SV.W.0051.110522T2144Z-110522T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
444 PM CDT SUN MAY 22 2011

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MARSHALL COUNTY IN NORTH CENTRAL INDIANA...
  LA PORTE COUNTY IN NORTHWEST INDIANA...
  ST. JOSEPH COUNTY IN NORTH CENTRAL INDIANA...
  STARKE COUNTY IN NORTHWEST INDIANA...

* UNTIL 545 PM CDT/645 PM EDT/

* AT 440 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
  IN EXCESS OF 60 MPH.  THESE SEVERE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 10 MILES WEST OF WESTVILLE TO 6 MILES NORTHWEST OF
  LA CROSSE TO 15 MILES SOUTHWEST OF LA CROSSE...AND MOVING EAST     
  AT 40 MPH. 

* LOCATIONS IN THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
  WANATAH AND LA CROSSE...
  WESTVILLE...
  KINGSFORD HEIGHTS AND NORTH JUDSON...
  LA PORTE...KNOX AND HAMLET...
  WALKERTON AND KOONTZ LAKE...
  PLYMOUTH AND CULVER...

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE SOUTH
WANATAH...HASKELL...OTIS...THOMASTON...HANNA...SAN PIERRE...LOMAX...
ENGLISH LAKE...PINHOOK...UNION MILLS...PINOLA AND TRACY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS LINE OF SEVERE THUNDERSTORMS. IF YOU ARE IN THE
PATH...PREPARE IMMEDIATELY FOR DESTRUCTIVE WINDS IN EXCESS OF 60
MPH...ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT
AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4165 8695 4175 8610 4144 8607 4119 8607
      4118 8694
TIME...MOT...LOC 2144Z 266DEG 37KT 4154 8705 4136 8693
          4117 8705
WIND...HAIL 60MPH <.50IN

$$
3 follow-up statements
628 
WWUS53 KIWX 222212
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
612 PM EDT SUN MAY 22 2011

INC091-099-141-149-222245-
/O.CON.KIWX.SV.W.0051.000000T0000Z-110522T2245Z/
STARKE IN-ST. JOSEPH IN-LA PORTE IN-MARSHALL IN-
612 PM EDT SUN MAY 22 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM
EDT/545 PM CDT/ FOR MARSHALL AND SOUTHERN ST. JOSEPH COUNTIES IN
NORTH CENTRAL INDIANA...AND SOUTHEASTERN LA PORTE AND STARKE COUNTIES
IN NORTHWEST INDIANA...

AT 508 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE SEVERE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 5 MILES NORTH OF KINGSFORD HEIGHTS TO HAMLET TO 6
MILES SOUTHEAST OF NORTH JUDSON...AND MOVING EAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  PLYMOUTH...BREMEN...GULIVOIRE PARK...KOONTZ LAKE...WALKERTON...
  NORTH LIBERTY...CULVER...LAKEVILLE...ARGOS AND BOURBON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS LINE OF SEVERE THUNDERSTORMS. IF YOU ARE IN THE
PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS IN EXCESS OF 60 MPH...
ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM
WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4120 8694 4155 8677 4164 8609 4144 8607
      4119 8607 4118 8694
TIME...MOT...LOC 2213Z 262DEG 37KT 4155 8661 4137 8650
          4118 8662
WIND...HAIL 60MPH <.50IN

$$
110 
WWUS53 KIWX 222228
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
628 PM EDT SUN MAY 22 2011

INC091-099-141-149-222245-
/O.CON.KIWX.SV.W.0051.000000T0000Z-110522T2245Z/
STARKE IN-ST. JOSEPH IN-LA PORTE IN-MARSHALL IN-
628 PM EDT SUN MAY 22 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM
EDT/545 PM CDT/ FOR MARSHALL AND SOUTHERN ST. JOSEPH COUNTIES IN
NORTH CENTRAL INDIANA...AND EAST CENTRAL LA PORTE AND EASTERN STARKE
COUNTIES IN NORTHWEST INDIANA...

AT 626 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE SEVERE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM NORTH LIBERTY TO PLYMOUTH TO CULVER...AND MOVING
EAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  BREMEN...GULIVOIRE PARK...LAKEVILLE...ARGOS...BOURBON...
  LINKVILLE...LA PAZ...MAXINKUCKEE...RUTLAND AND LAKE OF THE WOODS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS LINE OF SEVERE THUNDERSTORMS. IF YOU ARE IN THE
PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS IN EXCESS OF 60 MPH...
ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM
WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4119 8678 4158 8650 4164 8609 4144 8607
      4119 8607
TIME...MOT...LOC 2228Z 262DEG 37KT 4157 8641 4139 8629
          4120 8641
WIND...HAIL 60MPH <.50IN

$$
306 
WWUS53 KIWX 222243
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
643 PM EDT SUN MAY 22 2011

INC091-099-141-149-222251-
/O.EXP.KIWX.SV.W.0051.000000T0000Z-110522T2245Z/
STARKE IN-ST. JOSEPH IN-LA PORTE IN-MARSHALL IN-
643 PM EDT SUN MAY 22 2011

...THE SEVERE THUNDERSTORM WARNING FOR MARSHALL AND SOUTHERN ST.
JOSEPH COUNTIES IN NORTH CENTRAL INDIANA...AND EAST CENTRAL LA PORTE
AND EASTERN STARKE COUNTIES IN NORTHWEST INDIANA WILL EXPIRE AT 645
PM EDT/545 PM CDT/...

AT 643 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE LINE OF SEVERE THUNDERSTORMS WHICH PROMPTED THE WARNING HAD 
WEAKENED SIGNIFICANTLY AND NO LONGER POSE A RISK FOR SEVERE WEATHER. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO 
EXPIRE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4119 8678 4158 8650 4164 8609 4144 8607
      4119 8607
TIME...MOT...LOC 2241Z 262DEG 37KT 4159 8623 4141 8611
          4122 8623

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 3:24 PM CDT, 1 hour 20 minutes earlier.

Area forecast discussion, May 22, 3:24 PM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
424 PM EDT SUN MAY 22 2011

.SHORT TERM...

TONIGHT THROUGH MONDAY NIGHT

CONVECTIVE POTENTIAL TONIGHT THROUGH THE SHORT TERM PERIOD WILL BE
THE MAIN FORECAST CONCERNS.

AXIS OF STRONG INSTABILITY WITH MUCAPES ON THE ORDER OF 3500 J/KG
EXTENDS FROM NEAR QUAD CITIES AREA EASTWARD INTO FAR NORTHERN
INDIANA AND FAR SOUTHERN LOWER MICHIGAN. WEAK SHORT WAVES RIPPLING
THROUGH SOUTHWEST UPPER LEVEL FLOW WILL COMBINE WITH THIS
INSTABILITY AXIS TO POSE SOME SEVERE THREAT ACROSS NORTHEAST
INDIANA...SOUTHEAST LOWER MICHIGAN...AND FAR NORTHWEST OHIO OVER THE
NEXT FEW HOURS. IN ADDITION...WILL NEED TO MONITOR EVOLUTION OF
BROKEN BAND OF STORMS FROM JUST WEST OF CHICAGO EXTENDING INTO
CENTRAL ILLINOIS. POSSIBLE GRAVITY WAVE INTERACTION AND PRE FRONTAL
CONVERGENCE ZONE HAVE AIDED STORM COVERAGE ACROSS THIS AREA WHICH IS
ALSO COINCIDENT WITH AFOREMENTIONED STRONGER INSTABILITY AXIS. DEEP
LAYER SHEAR ON THE ORDER OF 30 TO 40 KNOTS ACROSS THE AREA ALSO
SUPPORTIVE OF SEVERE THREAT...WITH MAIN UNCERTAINTY IN THE EXTENT OF
SEVERE WEATHER ON BOUNDARY DESTABILIZATION POSSIBLE AS STRONGER
FORCING ARRIVES FROM WEST LATER THIS EVENING. MAIN THREATS WILL BE
LARGE HAIL AND DAMAGING WINDS ALTHOUGH CANNOT COMPLETELY RULE OUT
ISOLD TORNADO LATER THIS EVENING ACROSS ESPECIALLY WESTERN PORTIONS
OF THE AREA BEFORE A MORE CONSOLIDATED LINEAR STORM MODE IS EXPECTED.

UPPER TROUGH WILL SLOWLY TRACK ACROSS GREAT LAKES REGION ON MONDAY
WITH 50 TO 60 KNOT MID LEVEL JET STREAK EXPECTED TO CUT THROUGH THE
BASE OF THIS TROUGH BROAD WEAK LOW LEVEL CONFLUENCE EXPECTED SOUTH
OF THIS UPPER TROUGH ACROSS THE LOCAL AREA. MODERATE TO STRONG
INSTABILITY EXPECTED TO DEVELOP AGAIN DURING THE AFTERNOON AND WITH
MAGNITUDE OF FORCING...FEEL THAT LIKELY POPS ARE IN ORDER ACROSS
APPROX SOUTHEAST HALF OF THE AREA. SHEAR PROFILES LIKELY TO SUPPORT
SUPERCELLULAR STRUCTURES AT INITIATION BEFORE STORMS LIKELY CONGEAL
LATE AFTERNOON TOWARD EVENING. POOLING LOW LEVEL MOISTURE IN THIS
CONFLUENT LOW LEVEL FLOW SHOULD SUPPORT PWATS IN EXCESS OF 1.5
INCHES AND A POTENTIAL OF SOME LOCALLY HEAVY RAINFALL. STRONGEST MID
LEVEL FORCING WILL SHIFT EAST OF THE AREA DURING THE
EVENING...ALTHOUGH WILL LIKELY MAINTAIN SOME SCATTERED STORMS JUST
IN ADVANCE OF SOUTHWARD MOVING COOL FRONT INTO THE EVENING HOURS
WITH LOW LEVEL CONVERGENCE BEING MAINTAINED.

&&

.LONG TERM...
TUESDAY THROUGH SUNDAY...THE CHALLENGES THIS PERIOD INCLUDE THE
TIMING OF UPPER LEVEL TROFS AS A MORE SIGNIFICANT SHORTWAVE MOVES
EAST. FOR THIS PACKAGE...BLENDED THE GFS AND GFS ENSEMBLES ALONG
WITH THE ECMWF. THE ECMWF HAS MADE A COMPLETE RETREAT ON THE MASSIVE
CUT OFF LOW ADVERTISED EARLIER OVER THE EASTERN CONUS EARLY NEXT
WEEK. AN ACTIVE AND POTENTIALLY VERY WET PERIOD IS EXPECTED TUESDAY
INTO FRIDAY AS UPPER LEVEL TROFS EJECT NORTHEAST AND AS A FRONT
UNDULATES OVER THE AREA. THE ONGOING GRIDS/FORECAST APPEAR ON TRACK
WITH THE GENERAL TIMING OF THE SHOWERS AND STORMS IN THIS REGARD.
CURRENT THINKING IS THAT THE BEST CHANCE FOR RAIN IS FROM WEDNESDAY
INTO EARLY FRIDAY WHERE WIDESPREAD RAINFALL AMOUNTS OF 1 TO 2 INCHES
ARE EXPECTED.  THERE SHOULD BE A SIGNIFICANT WARMING TREND LATE IN
THE PERIOD GIVEN THE LATEST ECMWF AND GFS TRENDS. WARMER
TEMPERATURES BY LATE IN THE PERIOD ARE SUPPORTED BY THE GFS AND
CANADIAN 500 MB ANALOG SIGNALS.

&&

.AVIATION...
18Z TAFS...ONLY MINOR ADJUSTMENTS MADE TO THE 18Z TAFS WITH MAIN
CONCERN ON TIMING BETTER CHANCE OF THUNDERSTORMS FOR THE
TERMINALS. AN OLD OUTFLOW BOUNDARY FROM EARLY MORNING STORMS
ACROSS ILLINOIS HAS COMBINED WITH A WEAK UPPER DISTURBANCE EMBEDDED
IN SOUTHWESTERLY UPPER FLOW FOR BETTER COVERAGE OF SHOWERS AND
THUNDERSTORMS SOUTH OF THE TERMINALS ACROSS CENTRAL INDIANA. WHILE
AN ISOLATED SHOWER OR STORM IS POSSIBLE ESPECIALLY AT KFWA THROUGH
REMAINDER OF THE AFTERNOON...CONFIDENCE IS TOO LOW TO INCLUDE
MENTION OF TSRA UNTIL TONIGHT WHEN PREFRONTAL TROUGH/CONVERGENCE
AXIS MOVES INTO THE AREA. HAVE MAINTAINED PREVIOUS MENTION OF
THUNDER TONIGHT...MAINLY IN THE 00Z TO 06Z TIMEFRAME. CHANCE OF
THUNDERSTORMS WILL DIMINISH DURING THE OVERNIGHT/EARLY MORNING
HOURS AS SHORT WAVE TROUGH CURRENTLY ACROSS WESTERN MISSOURI
SHIFTS OFF TO THE EAST. POTENTIAL OF MORE STORMS WILL LINGER INT&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SHORT TERM...MARSILI
LONG TERM...SKIPPER
AVIATION...MARSILI
Hazardous weather outlook, May 22, 5:20 AM CDT, 11 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
620 AM EDT SUN MAY 22 2011

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-231030-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
620 AM EDT SUN MAY 22 2011 /520 AM CDT SUN MAY 22 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS...ESPECIALLY LATE THIS
AFTERNOON AND EVENING...ACROSS NORTHERN INDIANA AND SOUTHWEST
LOWER MICHIGAN. THE STORMS WILL MOVE EAST...AFFECTING SOUTH
CENTRAL LOWER MICHIGAN AND NORTHWEST OHIO IN THE EVENING INTO
TONIGHT. ISOLATED DAMAGING WIND GUSTS TO 60 MPH AND ISOLATED HAIL
TO ONE INCH IN DIAMETER ARE POSSIBLE WITH THE STRONGEST STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE FOR THUNDERSTORMS MONDAY THROUGH WEDNESDAY
NIGHT. SOME THUNDERSTORMS MAY BE SEVERE MONDAY...WITH DAMAGING
WIND GUSTS THE GREATEST RISK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO
TONIGHT...AND AGAIN ON MONDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-231030-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
620 AM EDT SUN MAY 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO TONIGHT...
ESPECIALLY BEFORE MIDNIGHT. WIND GUSTS TO 40 KNOTS AND HAIL TO
ONE INCH IN DIAMETER ARE POSSIBLE. LOCALLY HIGH WAVES ARE POSSIBLE
IN AND NEAR STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS MONDAY THROUGH WEDNESDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

In the hours before

Local storm report, May 22, 2:26 PM CDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
326 PM EDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     HAIL             HAMILTON                41.53N  84.91W
05/22/2011  E1.00 INCH       STEUBEN            IN   TRAINED SPOTTER

            REPORTED ON HWY 427 DRIVING NORTH JUST INTO THE
            SOUTHSIDE OF HAMILTON

&&

EVENT NUMBER IWX1100785

SAW
Local storm report, May 22, 2:58 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
358 PM EDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     HAIL             EDON                    41.56N  84.77W
05/22/2011  M0.70 INCH       WILLIAMS           OH   BROADCAST MEDIA

&&

EVENT NUMBER IWX1100786

SAW
Local storm report, May 22, 3:02 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
402 PM EDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     HAIL             MONTGOMERY              41.78N  84.80W
05/22/2011  M0.88 INCH       HILLSDALE          MI   TRAINED SPOTTER

&&

EVENT NUMBER IWX1100787

SAW
Local storm report, May 22, 3:11 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
411 PM EDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0411 PM     HAIL             MONTPELIER              41.58N  84.61W
05/22/2011  M0.50 INCH       WILLIAMS           OH   TRAINED SPOTTER

            PEA TO HALF INCH SIZE HAIL CURRENTLY FALLING

&&

EVENT NUMBER IWX1100788

SAW
Special weather statement, May 22, 3:34 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
434 PM EDT SUN MAY 22 2011

OHZ001-002-222100-
FULTON OH-WILLIAMS OH-
434 PM EDT SUN MAY 22 2011

...STRONG THUNDERSTORMS MOVING TOWARD NORTHERN FULTON AND
NORTHEASTERN WILLIAMS COUNTIES IN NORTHWEST OHIO...

AT 431 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FAYETTE...OR 11 MILES NORTHWEST OF
ARCHBOLD...MOVING NORTHEAST AT 40 MPH.

NICKEL SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.
ISOLATED SEVERE WEATHER IS POSSIBLE AND ADDITIONAL WARNINGS MAY BE
ISSUED IF THIS STORM INTENSIFIES.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  DELTA...
  TEDROW...
  DENSON...OAKSHADE AND OTTOKEE...
  LYONS AND WINAMEG...
  SEWARD AND METAMORA...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4156 8445 4160 8448 4163 8438 4170 8439
      4171 8438 4172 8388 4170 8387 4157 8387
TIME...MOT...LOC 2033Z 247DEG 33KT 4166 8437
Local storm report, May 22, 3:45 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
445 PM EDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0403 PM     TSTM WND DMG     MONTPELIER              41.58N  84.61W
05/22/2011                   WILLIAMS           OH   LAW ENFORCEMENT

            TREES DOWN

&&

EVENT NUMBER IWX1100789

SAW

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 2:05 PM CDTSevere Thunderstorm WarningIWXDeKalb, Steuben55 min
May 22, 4:16 PM CDTSpecial Marine WarningIWX89 min
May 22, 5:01 PM CDTSevere Thunderstorm WarningIWXFulton, Pulaski59 min
May 22, 5:38 PM CDTSpecial Weather StatementIWXElkhart, Fulton, Kosciusko, Saint Joseph52 min
May 22, 6:00 PM CDTSpecial Weather StatementIWXWhite45 min
May 22, 6:12 PM CDTSevere Thunderstorm WarningIWXElkhart, Kosciusko, LaGrange, Noble63 min
May 22, 6:18 PM CDTSpecial Weather StatementIWXLaGrange57 min
May 22, 6:34 PM CDTSpecial Weather StatementIWXWabash, Whitley56 min
May 22, 6:45 PM CDTSpecial Weather StatementIWXHuntington, Miami60 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.